zbMATH — the first resource for mathematics

Pic is a contracted functor. (English) Zbl 0794.13008
Summary: We show that there is a natural decomposition \[ \text{Pic}(A[t,t^{- 1}]) \cong \text{Pic}(A) \bigoplus N \text{Pic}(A) \bigoplus N \text{Pic}(A) \bigoplus H^1(A) \] for any commutative ring \(A\), where \(\text{Pic}(A)\) is the Picard group of invertible \(A\)-modules, and \(H^1(A)\) is the étale cohomology group \(H^ 1(\text{Spec} (A), \mathbb{Z})\). A similar decomposition of \(\text{Pic} (X[t,t^{-1}])\) holds for any scheme \(X\). This makes Pic a “contracted functor” in the sense of H. Bass [cf. “Algebraic \(K\)-theory” (1968; Zbl 0174.30302); p. 670]. \(H^1(A)\) is always a torsionfree group, and is zero if \(A\) is normal. For pseudo-geometric rings, \(H^1(A)\) is an effectively computable, finitely generated free abelian group. We also show that \(H^1(A[t,t^{-1}]) \cong H^ 1(A)\), i.e., \(NH^1=LH^1=0\). This yields the formula for group rings: \[ \text{Pic} \bigl (A[t_ 1,t_1^{-1}, \dots, t_m, t_m^{-1}] \bigr) \cong \text{Pic}(A) \bigoplus \coprod^ m_{i=1} H^1(A) \bigoplus \coprod^ m_{k=1} \coprod^{2^ k \binom{m}{k}}_{i=1} N^k \text{Pic}(A). \]
[See also the author’s paper in C. R. Acad. Sci., Paris, Sér. I 310, No. 2, 57–59 (1990; Zbl 0695.14010)].

13D15 Grothendieck groups, \(K\)-theory and commutative rings
14C22 Picard groups
19D50 Computations of higher \(K\)-theory of rings
13F25 Formal power series rings
Full Text: DOI EuDML
[1] [Artin] Artin, M.: Grothendieck Topologies. Harvard Seminar Notes, 1962
[2] [And] Anderson, D.F.: The Picard group of a monoid domain. J. Algebra115, 342-351 (1988) · Zbl 0651.13009
[3] [Bass] Bass, H.: AlgebraicK-theory. Benjamin, New York, 1968 · Zbl 0174.30302
[4] [BLR] Bhatwadekar, S., Lindel, H., Rao, R.: The Bass-Murthy question: Serre dimension of Laurent polynomial extensions. Invent. Math.81, 189-203 (1985) · Zbl 0604.13007
[5] [BM] Bass, H., Murthy, M.P.: Grothendieck groups and Picard groups of abelian group rings. Ann. Math.86, 16-73 (1967) · Zbl 0157.08202
[6] [Bour] Bourbaki, N.: Algèbre Commutative, ch. 7, Diviseurs. Hermann, Paris, 1965 · Zbl 0141.03501
[7] [DW] Dayton, B., Weibel, C.: On the naturality of Pic,SK 0 andSK 1. AlgebraicK-theory: Connections with Geometry and Topology. NATO ARI Series C, Kluwer Press, 1989
[8] [EGA] Grothendieck, A., Dieudonné, J.: Eléments de Géométrie Algébrique. Publ. Math. I.H.E.S. Part I: 4 (1960); Part II: 8 (1961); Part IV: 20 (1964), 24 (1965), 28 (1966), 32 (1967), Part I (revised version), Springer, Berlin Heidelberg New York, 1971
[9] [Fuchs] Fuchs, L.: Infinite Abelian Groups. Vol. II, Academic Press, New York, 1973 · Zbl 0257.20035
[10] [G] Greco, S.: Seminormality and quasinormality of group rings. J. Pure Appl. Algebra18, 129-142 (1980) · Zbl 0442.13008
[11] [Isch] Ischebeck, F.: Zwei Bemerkungen über seminormale Ringe. Math. Z.152, 101-106 (1977) · Zbl 0343.13007
[12] [Kap] Kaplansky, I.: Projective Modules. Ann. Math.68, 372-377 (1958) · Zbl 0083.25802
[13] [Kr] Kratzer, C.: ?-structure enK-théorie algébrique. Comm. Math. Helv.55, 233-254 (1980) · Zbl 0444.18008
[14] [KS] Kato, K., Saito, S.: Global class theory of arithmetic schemes. AMS Contemp. Math.55 (Part I), 255-331 (1986)
[15] [Lam] Lam, T.Y.: Serre’s Conjecture. (Lect. Notes Math. Vol. 635) Springer, Berlin Heidelberg New York, 1978 · Zbl 0373.13004
[16] [Lantz] Lantz, D.: On the Picard group of an abelian group ring, Group and Semigroup Rings. N. Holland Math. Studies Vol. 126, Amsterdam, 1986 · Zbl 0608.16017
[17] [Milne] Milne, J.: Étale Cohomology. Princeton University Press, Princeton, 1980 · Zbl 0433.14012
[18] [N] Nagata, M.: Local Rings. Wiley and Sons, New York, 1962
[19] [Nis] Nisnevich, Y.: Adeles and Grothendieck topologies (Preprint) 1982
[20] [Nis2] Nisnevich, Y.: The completely decomposed topology on schemes and associated descent spectral sequences in algebraicK-theory. AlgebraicK-theory: Connections with Geometry and Topology. NATO ARI Series C, Kluwer Press, 1989
[21] [No] Nöbeling, G.: Verallgemeinerung eines Satzes von Herrn E. Specker. Invent. Math.6, 41-55 (1968) · Zbl 0176.29801
[22] [Or] Orecchia, F.: Sui gruppi delle unità et i gruppi di Picard relativi a una varietà affine, ridotta e alla sua normalizzata. Boll. U.M.I.14B, 786-809 (1977) · Zbl 0444.14005
[23] [OSY] Onoda, N., Sugatani, T., Yoshida, K.: Local quasinormality and closedness type criteria. Houston J. Math.11, 247-256 (1985) · Zbl 0574.13004
[24] [OY] Onoda, N., Yoshida, K.: Remarks on quasinormal rings. J. Pure Appl. Alg.33, 59-67 (1984) · Zbl 0543.13003
[25] [P] Pedrini, C.: On theK 0 of certain polynomial extensions (Lect. Notes Math., Vol. 342) Springer, Berlin Heidelberg New York, 1973 · Zbl 0287.18014
[26] [Pierce] Pierce, R.S.: Modules over commutative regular rings. Memoirs AMS, No. 70, Providence, 1967 · Zbl 0152.02601
[27] [Q] Quillen, D.: Higher algebraicK-theory: I. (Lect. Notes Math., Vol. 341) Springer, Berlin Heidelberg New York, 1973
[28] [Q76] Quillen, D.: Projective modules over polynomial rings. Invent. Math.36, 167-171 (1976) · Zbl 0337.13011
[29] [Rush] Rush, D.: Picard groups in abelian group rings. J. Pure Appl. Alg.26, 101-114 (1982) · Zbl 0513.13002
[30] [Reid] Reid, L.:N-dimensional rings with an isolated singular point having non-zeroK ?N .K-theory1, 197-206 (1987) · Zbl 0634.14006
[31] [SGA1] Grothendieck, A.: Revêtements étales et groupe fondamental. (Lect. Notes Math., Vol. 224) Springer, Berlin Heidelberg New York, 1971
[32] [SGA6] Berthelot, P., Grothendieck, A., Illusie, L.: Théorie des intersections et théorème de Riemann-Roch. (Lect. Notes Math., Vol. 225) Springer, Berlin Heidelberg New York, 1971
[33] [Sou] Soulé, C.: Opérations enK-théorie algébrique. Can. J. Math.37, 488-550 (1985) · Zbl 0575.14015
[34] [S] Stienstra, J.: Operations in the higherK-Theory of endomorphisms. CMS Conf. Proc.2 (Part I), 59-115 (1982)
[35] [Sw] Swan, R.: Projective modules over Laurent polynomial rings. Trans. AMS237, 111-120 (1978) · Zbl 0404.13006
[36] [Swan] Swan, R.: On seminormality. J. Algebra67, 210-229 (1980) · Zbl 0473.13001
[37] [TT] Thomason, R., Trobaugh, T.: Higher algebraicK-Theory of schemes and of derived categories, preprint, 1988, Grothendieck Festschrift (Progr. Math. series) Birkhäuser Press Basel Boston (to appear)
[38] [V] Vorst, T.: Localization of theK-Theory of polynomial extensions. Math. Ann.244, 33-53 (1979) · Zbl 0415.13005
[39] [vdK] Kallen, W. van der: Descent for theK-Theory of polynomial rings. Math. Z.191, 405-415 (1986) · Zbl 0563.13011
[40] [W] Weibel, C.:K-theory and analytic isomorphisms. Invent. Math.61, 177-197 (1980) · Zbl 0437.13009
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.